A 42-year-old male asked:
Taking crestor instead of lipitor (atorvastatin) for 2 mo., but now exper. severe body aches, is this a side effect? reading more and more about this drug causing problems! should i go back to lipitor (atorvastatin)?
2 doctor answers • 5 doctors weighed in
Rheumatology 48 years experience
Side-effects similar: But some people react differently to each statin was your switch for Lipitor (atorvastatin) 40 to Crestor 40, or 20mg. Or were you at the highest dose of Lipitor (atorvastatin) (80mg)? If so, only cestror 40 is more potent. Lipitor (atorvastatin) has gone generic and may have a price advantage. Discusss with your prescribing doctor. A CPK is warranted.
5.7k viewsReviewed >2 years ago
Pharmacology 17 years experience
Statins cause aches: All statins may be associated with muscle aches; Crestor and Lipitor are no exception. Other statins like fluvastatin and pravastatin have the lowest risk of muscle aches, but all patients respond differently. You should not be switching statins on your own, but do report these symptoms to your doctor immediately, as they can lead to much more serious, lasting consequences. Don’t delay.
354 viewsReviewed >2 years ago
Last updated Mar 31, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.